• WEAKNESS56 WEAKNESS56
    July 01, 2008
    I HAD A DRUG ELUDING STENT PUT IN MAY, 2008 AND I HAVE BEEN SICK AND WEAK, AND ANAL BLEEDING
    WEAKNESS56 WEAKNESS56
    July 01, 2008

    AFTER TAKING PLAVIX.  I HAVE BEEN SICK EVER SINCE. COULD THE STENT BE REMOVED, SO I DON'T HAVE TO TAKE PLAVIX ANYMORE.  CAN PLAVIX CAUSE ANAL BLEEDING.

    READ MORE

FROM OUR EXPERTS

  • Martin Cane, M.D.
    Health Pro
    July 09, 2008
    Martin Cane, M.D.
    Health Pro
    July 09, 2008

     

    WEAKNESS 56,

     

    Thanks for your question.  I'm sorry that you're still having problems. 

     

    The stent cannot be removed.  Plavix is used to help prevent clot formation on the stent.  Also, blood thinners (in small doses) are embedded in the stent to help prevent clot.  Depending on each patient's circumstances, the plavix is sometimes used on a temporary basis.  In most cases, it is used in conjunction with aspirin. 

     

    Both aspirin and Plavix can cause bleeding, that can be excessive in rare cases.  Your symptoms of weakness and rectal bleeding should be reported to your physician.  It could be from the medication, or could be from another underlying problem, possibly made symptomatic by the plavix and aspirin.  Though I do not know how much bleeding you are experiencing, I'm concerned about anemia with your complaint of weakness. 

     

    Your symptoms are not routine and your doctor should be informed, so that he can re-evaluate your situation.

     

    Best wishes.

     

    Martin Cane, M.D.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.